MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34359
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a right superficial femoral artery balloon angioplasty procedure, the advance 35 lp low profile balloon catheter leaked.While inflating the device under x-ray guidance, contrast was noted to be leaking from the proximal section of the balloon.At that time, the balloon was withdrawn and removed from the procedure.There was no harm to the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Event or Problem Description
Additional information was received 14jan2020.Another manufacturer's 5 or 6 french sheath was used during the procedure.An unknown inflation device was used to inflate the balloon, using a 50/50 solution of omnipaque, within the total occlusion of the superficial femoral artery/proximal popliteal artery.A slow leak was observed immediately upon the first inflation.The device was removed from the patient, by itself, and was then tested.Angulation and tortuosity were not reported; however, minor calcification was noted.
 
Additional Manufacturer Narrative
Additional information: h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection & functional test of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used pta5-35-80-5-20.0 device was received.There was no visible damage on the device; however, there appeared to be trace amounts of biomatter.The proximal balloon bond was noted to be within specification.Both marker bands were present and undamaged.There was also a pinhole leak at the proximal end of the balloon.A document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which notes ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ additionally, it goes on to note ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." a capa was previously completed to address the increasing trend of balloon rupture for pta4 and pta5 devices.The capa identified root causes related to inadequate manufacturing controls and implemented corrective actions to address the root causes.The complaint device was manufactured prior to the conclusion of capa implementation actions.Based on the condition of the returned complaint device, it cannot be confirmed that the inadequate manufacturing related controls identified as the root causes in the capa are related to this incident.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9152806
Report Number1820334-2019-02529
Device Sequence Number2941763
Product Code LIT
UDI-Device Identifier10827002343594
UDI-Public(01)10827002343594(17)220716(10)9881875
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberG34359
Device Catalogue NumberPTA5-35-80-5-20.0
Device Lot Number9881875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer01/14/2020
02/18/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date02/13/2020
02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 OR 6 FRENCH CORDIS SHEATH.